MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR TIB BASE IMPLANT IMPACTOR; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II XR TIB BASE IMPLANT IMPACTOR; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74014533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plastic piece of the instrument broke on the last impaction so backup needed.Nothing left in the patient, no injuries or delays reported.No injuries or delays reported.
 
Additional Manufacturer Narrative
The associated journey ii xr tibial base implant impactor was returned and evaluated.Visual inspection of the device confirms that the bumper pad has fractured.This failure mode has been previously identified.The device was manufactured in 2015.A design change has been implemented to reduce/eliminate this failure mode from recurrence.This device was manufactured prior to these corrective actions.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II XR TIB BASE IMPLANT IMPACTOR
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8479460
Report Number1020279-2019-01360
Device Sequence Number11175321
Product Code JWH
UDI-Device Identifier00885556242391
UDI-Public00885556242391
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141471
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74014533
Device Lot Number15CGA0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1